Ask a doctor

Should I Go off Retin A in the Summer?

So I started using retin a in february. It has worked wonders for me except for when I go in the sun. Whenever I go in the sun, I break out the day after and it is not pretty. Having said that, summer is here and I live on Cape Cod. I go to the beach all the time and will be exposed to a lot of sun. I assume I should go off Retin A for the summer and field hockey season. If I do this, what kind of skin regimen should I go on so my acne doesnt get out of control? Thank you for all your help!

Doctor Answers (2)

RetinA During the Summer

+1

 

Consider Benzyl Peroxides, and oral antibiotics.  You should be seen by a Dermatologist.  Acne is not treated souly by mono therapy.  Make sure you wear a good sunscreen daily and reapply when you are out in sun.

 

Good luck

 

Dr. Grant Stevens

Web reference: http://marinaplasticsurgery.com/

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

Retin-A and Summer

+1

While it seems like you "break out" after going in the sun while using Retin-A, it's actually not a break out, but a burn that's actually welting. Retin-A makes you extremely sun sensitive so you need to be very careful when going in the sun and using Retin-A. You must use a really good sunblock and reapply it liberally. If you have activities in the sun, it's best for you to probably consult your physician for an alternative medication without the sun sensitivity issues. An oral antibiotic without the sun sensitivity side effect may be better for you at this point.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...